Loading....
Coupon Accepted Successfully!

Pharmacology

Open Flashcards

CNS Part- 2

Question
39 out of 42
 

Serotonin syndrome caused by all except (LQ)



A Chlorpromazine
B Phenelzine

C Imipramine
D Fluoxetine

Ans. A Chlorpromazine

a. Serotonin syndrome is a complication of two drugs with serotonergic activity are combined together. This is often the case when tricyclic antidepressants are combined with mono amine oxidase inhibitors.

b. This interaction is potentially life threatening and has features similar to that of neuroleptic malignant syndrome. These include a variety of autonomic, somatic and cognitive symptoms.

c. Symptoms include rigidity, hyperthermia, autonomic instability, myoclonus, confusion, delirium and coma. Syndrome can be particularly troublesome in elderly (CMDT’2010, pp-966). Angina worsening has also been known to a feature of this syndrome.

d. Sertraline is known to be safe in patients with heart disease and depression.

e. Treatment consists of administering serotonin receptor antagonist (cyproheptadine) apart from usual symptomatic measures. Chlorpromazine too has anti serotonergic activity, and can therefore be administrated

CNS Part- 2 Flashcard List

42 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)
32)
33)
34)
35)
36)
37)
38)
39)
40)
41)
42)